Alert archive / Georgia / Freeze Warnings in 2007
Freeze Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Nov 7, 2007, 2:38 PM CST for 13 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Nov 7, 2007, 8:21 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 2:38 PM CST (20:38 UTC)
- In effect from
- Nov 7, 2007, 8:21 PM CST
- Expired
- Nov 8, 2007, 7:31 AM CST
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
All 44 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 7, 1:44 PM CST, 54 minutes earlier.
Area forecast discussion, Nov 7, 1:44 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST WED NOV 7 2007
FREEZE WARNING TONIGHT FOR INLAND AREAS
.SHORT TERM...COLD AIR HAS BEEN POURING INTO THE AREA TODAY BEHIND
YESTERDAYS COLD FRONT. TEMPS STRUGGLING INTO THE LOWER 60S THIS
AFTERNOON AT MOST LOCATIONS. COLDEST NIGHT OF THE SEASON SO FAR ON
TAP TONIGHT AS HIGH PRESSURE NOSES INTO THE DEEP SOUTH. NOT A
PERFECT SETUP FOR RADIATIONAL COOLING WITH RIDGE AXIS TO THE
NORTH...BUT SHOULD BE SUFFICIENT FOR TEMPS TO DROP JUST BELOW
FREEZING OVER INLAND...AND MAINLY RURAL...AREAS. DURATIONS BELOW
FREEZING WILL BE MARGINAL BUT 2 HOURS IS POSSIBLE AND WILL UPGRADE
CURRENT FREEZE WATCH TO FREEZE WARNING. WILL ALSO CONTINUE TO
MENTION PATCHY FROST.
UPPER TROUGH REMAINS IN PLACE OVER THE DEEP SOUTH ON THURSDAY SO
AFTERNOON TEMPS WILL NOT MODERATE SIGNIFICANTLY HIGH PRESSURE WILL
BE A BIT MORE FAVORABLE POSITION FOR RADIATIONAL COOLING THURSDAY
NIGHT SO EXPECT LOWS TO DROP CLOSE TO FREEZING ONCE AGAIN.
.LONG TERM...TROUGH LIFTS OUT TO THE EAST WITH RIDGE BUILDING OVER
THE DEEP SOUTH STARTING SATURDAY SO EXPECT A GRADUAL WARMING TREND
OVER THE WEEKEND. REMAINS A GREAT DEAL OF UNCERTAINTY NEXT WEEK
WITH THE EVOLUTION/EXISTENCE OF A CUTOFF LOW MOVING ACROSS THE
DEEP SOUTH. GFS MAINTAINS THIS SOLUTION WHILE ECMWF HAS THE CUTOFF
BEING ABSORBED INTO THE LARGER FULL LATITUDE TROUGH. THIS
EVOLUTION HAS IMPLICATIONS IN TERMS OF RAIN CHANCES AND POTENTIAL
FOR SEVERE WEATHER. CURRENT GRIDS CARRYING ONLY LOW CHANCE POPS
AND THIS SEEMS REASONABLE FOR NOW.
&&
.AVIATION...CLEAR SKIES AND VFR CONDITIONS WILL PREVAIL THROUGH THE
TAF PERIOD. EXPECT THE NORTHERLY WINDS TO TREND DOWN OVER THE
EVENING HOURS 5 KT OR LESS.
&&
.MARINE...WINDS SUBSIDING OVER THE COASTAL WATERS THIS AFTERNOON
AS HIGH PRESSURE BUILDS IN. WINDS AND SEAS SHOULD CONTINUE TO
SUBSIDE OVERNIGHT AND REMAIN BELOW CRITERIA THROUGH THE WEEKEND.
&&
.FIRE WEATHER...RED FLAG CONDITIONS WILL PERSIST THROUGH THE LATE
AFTERNOON HOURS ACROSS THE AREA DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY. THE GA/AL COUNTIES WILL BE MARGINAL WITH REGARDS TO THE
FOUR HOUR DURATIONS OF RH BELOW 25 PERCENT THROUGH THE REST OF THE
AFTERNOON. FOR THURSDAY/FRIDAY AFTERNOON...EXPECT THE DRY CONDITIONS
TO PERSIST ACROSS THE AREA AS THE HIGH PRESSURE BUILDS SOUTHWARD
ACROSS THE REGION. THURSDAY...WILL GO WITH A RED FLAG WARNING ACROSS
THE FLORIDA COUNTIES AND LEAVE THE WATCH UP ELSEWHERE. ON
FRIDAY...WILL ONLY GO WITH A WATCH ACROSS THE FLORIDA AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 67 31 65 33 69 / 0 0 0 0 0
PANAMA CITY 66 39 65 42 71 / 0 0 0 0 0
DOTHAN 64 32 64 37 70 / 0 0 0 0 0
ALBANY 64 31 64 34 68 / 0 0 0 0 0
VALDOSTA 66 34 64 35 69 / 0 0 0 0 0
CROSS CITY 68 33 67 37 71 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FREEZE WARNING FROM 4 AM TO 8 AM CST THURSDAY FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR THE FOLLOWING
ZONES: BAKER...CALHOUN...CLAY...COLQUITT...DECATUR...
DOUGHERTY...EARLY...GRADY...LEE...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TURNER...
WORTH.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FREEZE WARNING FROM 5 AM EST /4 AM CST/ TO 9 AM EST /8 AM CST/
THURSDAY FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
HOLMES...INLAND WALTON...JACKSON...LEON...LIBERTY...
WASHINGTON.
RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...NONE.
&&
CAMP/GIBBSHazardous weather outlook, Nov 7, 4:52 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 552 AM EST WED NOV 7 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-081100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 552 AM EST WED NOV 7 2007 /452 AM CST WED NOV 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE...INLAND PORTIONS OF THE WESTERN FLORIDA BIG BEND...SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA... CALM WINDS...DRY AIR AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP RAPIDLY AFTER SUNSET. NORMALLY COLDER INLAND LOCATIONS MAY SEE TEMPERATURES FALL TO NEAR THE FREEZING MARK OR SLIGHTLY BELOW FOR A COUPLE OF HOURS AROUND SUNRISE THURSDAY MORNING. THE BEST CHANCES TO SEE THESE FREEZING TEMPERATURES WILL BE ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE...INLAND PORTIONS OF THE WESTERN FLORIDA BIG BEND...SOUTHWEST GEORGIA...AND SOUTHEAST ALABAMA. FREEZE WATCHES ARE NOW IN EFFECT FROM LATE TONIGHT INTO EARLY THURSDAY MORNING FOR THESE AREAS. OUTSIDE OF THESE AREAS A FEW NORMALLY COOLER LOCATIONS MAY APPROACH THE FREEZING MARK TOWARD SUNRISE...HOWEVER DURATIONS OF THESE TEMPERATURES ARE NOT EXPECTED TO BE LONG ENOUGH TO SUPPORT FREEZE WATCH CRITERIA. ELEVATED WINDS OVER THE COASTAL WATERS IN THE WAKE OF A COLD FRONT WILL SLOWLY DIMINISH BELOW ADVISORY LEVEL CRITERIA BY EARLY THIS AFTERNOON. A VERY DRY AIRMASS HAS ARRIVED ACROSS THE FORECAST AREA. THIS DRY AIR WILL RESULT IN VERY LOW RELATIVE HUMIDITY READINGS REGION WIDE LATE THIS MORNING INTO THE EARLY EVENING. A RED FLAG WARNING REMAIN IN EFFECT FOR ALL ZONES DUE TO THE FIRE WEATHER CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... FIRE WEATHER CONCERNS WILL ONCE AGAIN BE IN THE FORECAST FOR ALL AREAS THURSDAY AFTERNOON AND POTENTIALLY ACROSS THE FLORIDA ZONES FOR FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS THURSDAY AFTERNOON AND EARLY EVENING. NORMALLY COLDER LOCATIONS MAY ONCE AGAIN APPROACH THE FREEZING MARK TOWARD SUNRISE ON FRIDAY. THE NEXT CHANCE FOR RAINFALL IN THE FORM OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TO ARRIVE TUESDAY INTO WEDNESDAY AS A POTENTIAL SYSTEM MOVES EAST ALONG THE GULF COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:52 AM CST | Freeze Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more | 12 hr |
| Nov 7, 2:34 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Nov 7, 2:34 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 26 hr |
Nearby
Freeze Warnings in Georgia, 2007Freeze Warnings in Florida, 2007Freeze Warnings in Alabama, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.